TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Reply
 
Thread Tools Search this Thread Rate Thread
  (#1 (permalink)) Old
random.swirls Offline
Member
Average Joe
***
 
random.swirls's Avatar
 
Name: Meera
Age: 22
Gender: Female
Location: Hogwarts

Posts: 187
Join Date: September 2nd 2012

On medication again :( - June 6th 2020, 12:59 PM

Hi, on Tuesday evening I broke down and everything that I had been bottling up for 2 years all came out. On Wednesday I spoke to my doctor and she prescribed me citalopram.

I feel like a failure for being back on antidepressant. I was on fluoxetine last time and found that caused my weight gain.

If you've been on it, what is citalopram like?


"Never forget what you are,the rest of the world will not. Wear it like an armor and it can never be used to hurt you."
   
Reply With Quote
  (#2 (permalink)) Old
Rivière Offline
Par la rivière
I can't get enough
*********
 
Rivière's Avatar
 
Name: Sarah
Age: 29
Gender: Female
Location: Wales, UK.

Posts: 2,519
Join Date: June 7th 2013

Re: On medication again :( - June 6th 2020, 08:37 PM

You're not a failure for being back on anti-depressants. Sometimes these sorts of things happen. Have you ever been in counselling or any sort of therapy for your troubles?

I've been on Citalopram, but it was short lived because I had such a weird side effect from it (lock jaw) and was so rare to experience that it wasn't even listed on the information leaflet. Otherwise it would have been ok.

Just remember that everyone's experiences of medication is different. They affect us all differently. What may not work for one, may work for another.


Life is for living, not for losing.
   
Reply With Quote
  (#3 (permalink)) Old
random.swirls Offline
Member
Average Joe
***
 
random.swirls's Avatar
 
Name: Meera
Age: 22
Gender: Female
Location: Hogwarts

Posts: 187
Join Date: September 2nd 2012

Re: On medication again :( - June 6th 2020, 09:31 PM

Quote:
Originally Posted by Rivière View Post
You're not a failure for being back on anti-depressants. Sometimes these sorts of things happen. Have you ever been in counselling or any sort of therapy for your troubles?

I've been on Citalopram, but it was short lived because I had such a weird side effect from it (lock jaw) and was so rare to experience that it wasn't even listed on the information leaflet. Otherwise it would have been ok.

Just remember that everyone's experiences of medication is different. They affect us all differently. What may not work for one, may work for another.
I've been referred to therapy as well. The side affects that I'm having is headache, dry mouth , tiredness and numbness in hands and feet but I'm hoping that it goes away once I'm on it for a week.


"Never forget what you are,the rest of the world will not. Wear it like an armor and it can never be used to hurt you."
   
Reply With Quote
  (#4 (permalink)) Old
Celyn Offline
~One Skittles Minion~

Jeez, get a life!
***********
 
Celyn's Avatar
 
Name: Holly
Age: 27
Gender: Female
Location: Wales

Posts: 5,933
Blog Entries: 178
Join Date: June 16th 2009

Re: On medication again :( - June 7th 2020, 09:59 PM

I've not been on citalopram and I do hope the side affects subside for you soon. I just wanted to drop by and say that you aren't a failure for being back on an anti-depressant. Medication is there to help and it doesn't mean that you are a failure or that you haven't coped. You are only human and things can get overwhelming at times and it's okay, good in fact, to realise when you might need a bit of extra support.


HelpLINK and Live Help Officer
Feel free to PM me! Even if I can’t help, I’m always going to listen <3
SKITTLIFY!

   
Reply With Quote
  (#5 (permalink)) Old
random.swirls Offline
Member
Average Joe
***
 
random.swirls's Avatar
 
Name: Meera
Age: 22
Gender: Female
Location: Hogwarts

Posts: 187
Join Date: September 2nd 2012

Re: On medication again :( - June 8th 2020, 05:09 PM

Thank you. I feel like I'll end up being on antidepressant for my whole life


"Never forget what you are,the rest of the world will not. Wear it like an armor and it can never be used to hurt you."
   
Reply With Quote
  (#6 (permalink)) Old
Mallika Offline
HelpLINK Mentor

Not a n00b
**
 
Mallika's Avatar
 
Age: 22
Location: Dublin, Ireland

Posts: 99
Join Date: January 6th 2020

Re: On medication again :( - June 9th 2020, 08:45 AM

Hi Meera,

Thank you so much for reaching out. Seeking help, visiting the doctor, etc. are all signs that you are actively pursuing a course of action to better your current state. This is something you should be proud of yourself about

While I've not been on Citalopram or any other antidepressant before, I think there's nothing to be ashamed at all about being on an antidepressant when you are in need of it. You are already miles ahead of someone who intentionally refuses to take medication especially when they need it. You're on the way to restoring your health; what's there to feel ashamed about? If anything, you're really brave for coming forward to your doctor about your health and proactively taking steps to heal yourself.

It's good that you are monitoring your side effects; continue keeping an eye on them and consult with your doctor if they persist. And like Rivière said, you might also want to strongly consider therapy.

We all have these horrible phases in my life; but they are phases. They do come and go, and much of how long and how much they affect us is dependent on how much we let them affect us. I struggled with OCD for 4-5 years but it subsided eventually. Even I thought it would plague me forever initially, but today I am OCD-free because I changed my outlook on it. It might help if you think of yourself as distinct from what you're going through e.g. you are not your depression. You are stronger than it and can rise above it, among all other adversities. Finally, remember that you are an important person and you matter, so always reach out to someone instead of bottling it up.

Take care, and you'll get well soon! You can always DM me if you have any more questions

   
Reply With Quote
  (#7 (permalink)) Old
Proud90sKid Offline
Member
Junior TeenHelper
****
 
Proud90sKid's Avatar
 
Name: .
Gender: Male
Location: US

Posts: 313
Join Date: July 6th 2011

Re: On medication again :( - June 10th 2020, 06:31 AM

I was on a similar drug: escitalopram--which is basically the same thing as a teenager. It did not make me gain any weight. In fact I noticed few effects from it. Some slight improvement in mood maybe but was not enough to make a large difference. If I went off suddenly would get brain zaps and feel somewhat feverish. Other than that, it was not a very strong drug.

The first time I took it, while I was aware that it would take weeks for it to "work", I consciously paid attention to see if I could feel any sort of head change at all when it hit. Nothing.


I was also on Adderall though and that will mitigate some of the side effects.
   
Reply With Quote
  (#8 (permalink)) Old
random.swirls Offline
Member
Average Joe
***
 
random.swirls's Avatar
 
Name: Meera
Age: 22
Gender: Female
Location: Hogwarts

Posts: 187
Join Date: September 2nd 2012

Re: On medication again :( - June 10th 2020, 10:32 AM

Thank you Mallika. Yes I would definitely like to get better. Yes I've been referred to counselling. I like your idea of changing my outlook distinct from depression. Thank you for your kind words.

Thank you proud90skid . I'm currently monitoring the side affects. At the moment nausea has reduced. The dry mouth and numb hands and feet are still there but if my mood gets better then I would rather stay on this medication instead of changing it because of a few side affects.



"Never forget what you are,the rest of the world will not. Wear it like an armor and it can never be used to hurt you."
   
Reply With Quote
Reply

Bookmarks

Tags
medication

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Rate This Thread
Rate This Thread:

Posting Rules
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2020, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints | Mobile

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.